The Ministry of Health of Armenia has posted the following on its Facebook page:
“There is no cause and effect relationship in regard to the problem with the visual acuity of the female minor.
News under the title “A female minor blinded after receiving Gardasil vaccine in Yerevan” is being actively disseminated on social networks and through various media outlets, but the news is complete misinformation since there is no medical justification and the young girl has not been blinded.
The Ministry of Health informs that on September 14, a 17-year-old girl was hospitalized at Surb Astvatsamayr Medical Center with the preliminary diagnosis of “optic neuritis”. At the medical center, doctors conducted several laboratory-instrumental examinations, including an MRT 3T examination to specify the diagnosis. They also held consultations, as a result of which they refuted the “optic neuritis”.
The ophthalmologist detected a problem with visual acuity, which doesn’t originate from neurology and there is no cause and effect relationship with the vaccine (examinations continue to specify the diagnosis). Currently, the girl is in satisfactory condition and is preparing to be checked out.”